Tornadoes · United States · Colorado · 2023

EF0 tornado, (Kspd)Springfield Awos to Campo, Colorado, July 13, 2023

From (Kspd)Springfield Awos to Campo, this EF0 tornado ran 0.3 miles across Baca County on July 13, 2023, touching down at 7:16 PM MDT and reaching 10 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
July 13, 2023
Touchdown
7:16 PM MDT (01:16 UTC)
Lifted
7:17 PM MDT (01:17 UTC)
On the ground
1 minutes
Path length
0.3 miles (0.4 km)
Path width
10 yards (9 m)
Deaths
0
Injuries
0
County
Baca County
Touchdown point
37.180, -102.780
Lift-off point
37.180, -102.775
Record number
2307131916-01

What the Weather Service recorded

The continuations of hail, wind, and tornadoes continues through mid-July as northwesterly upper level flow develops once again over southern Colorado. Anomalous amounts of low level moisture remain over the region due to record breaking precipitation in June and an active early July. Enhanced wind shear due from the upper level northwesterly flow created an environment conducive to severe thunderstorms.

Brief touchdown - only 30 seconds.

Brief touchdown - lasted 20 seconds.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

14 minutes of warning. NWS PUB issued a tornado warning for this county at 01:02 UTC, 14 minutes before the tornado touched down, in force until 01:45 UTC.

The county was under a tornado watch, issued at 22:02 UTC and running to 04:00 UTC.

Issued (UTC)ExpiredProductOffice
18:29 UTC22:02 UTCSevere Thunderstorm WatchPUB
21:27 UTC22:30 UTCSevere Thunderstorm WarningPUB
22:02 UTC04:00 UTCTornado WatchPUB
22:04 UTC03:15 UTCFlash Flood WarningPUB
22:29 UTC23:15 UTCSevere Thunderstorm WarningPUB
23:11 UTC00:15 UTCSevere Thunderstorm WarningPUB
23:12 UTC23:45 UTCTornado WarningPUB
23:23 UTC00:15 UTCSevere Thunderstorm WarningPUB
23:43 UTC00:00 UTCSevere Thunderstorm WarningPUB
00:11 UTC01:15 UTCSevere Thunderstorm WarningPUB
00:54 UTC02:00 UTCSevere Thunderstorm WarningPUB
01:02 UTC01:45 UTCTornado WarningPUB
01:34 UTC02:19 UTCSevere Thunderstorm WarningPUB

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 00:58 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the tornado touched down at Jul 13, 3:19 PM MDT, 3 hours 57 minutes earlier.

Area forecast discussion, Jul 13, 3:19 PM MDT, 3 hours 57 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
319 PM MDT Thu Jul 13 2023

.SHORT TERM...(This evening through Friday)
Issued at 317 PM MDT Thu Jul 13 2023

Key Messages:

1) Scattered severe storms on the plains/I-25 corridor this
evening

2) Less in the way of convection on Friday, still a risk of some
strong/severe storms far southeast plains

Very moist and unstable environment over the eastern plains late
this afternoon, with 70 deg dewpoints as far west as La Junta as of
230 pm, leading to surface CAPE in the 3-4k J/KG range, while mixed
layer CAPE approaches 3k J/KG. Shear is certainly sufficient
for severe storms, with 0-6 km values in the 40-50 kt range. Farther
west along I-25 and over the mountains, lower levels have mixed
somewhat, with dewpoints in the 30s/40s many locations, though
westward moving outflow boundary in ern Pueblo/El Paso Counties will
likely bring deep plains instability all the way back to the eastern
mountains by 6 pm. Strongest storms so far today have been with
surface boundary dropping south of I-70 through Lincoln County,
while isolated activity away from surface boundaries has struggled
to maintain updrafts due to weak upper forcing and minimal moisture
convergence. For the remainder of the afternoon into the evening,
looks like there will be 3 main areas to watch, 1) Convection coming
south out of east central Colorado into Kiowa/Bent/Prowers Counties
into extremely unstable air mass, 2) Strengthening storms over Las
Animas/Baca Counties forming along weak surface trough from La Junta
to just west of Kim, 3) El Paso/Pueblo Counties, where westward
moving outflow may spark some strong/severe storms as it interacts
with the higher terrain west of I-25. All 3 areas will see the
potential for severe storms with very large (golfballs to baseballs)
hail and winds to 70 mph. Still looking at a tornado risk as well,
especially with well developed supercell dropping south into the
Kiowa and eventually Bent/Prowers counties. Activity may persist
well into the evening given extreme instability, especially along
any residual boundaries.

On Friday, cold front drops south through the plains around midday,
reaching the NM border by late afternoon. Severe risk looks limited
to fairly small area of the southeast plains ahead of boundary,
mainly in Baca/ern Las Animas counties, where instability is
greatest. Drier air aloft and increasingly stable air behind the
front will limit storm chances elsewhere, and will run with only low
pops at most locations behind the front. Cool air arrives late
enough that many locations on the plains will approach/slightly
exceed 90 degf, while mountains see little cooling as warm and
mostly dry conditions persist.

.LONG TERM...(Friday night through Thursday)
Issued at 317 PM MDT Thu Jul 13 2023

Key Messages:

1) Unsettled weather Friday evening through Saturday evening.

2) Getting Hot MON and TUE

3) Monsoon in the mtns Wed,with more widespread precip Thursday.

Friday evening through Saturday evening...

Some uncertainty regarding amount/intensity of convection during
this period. For now, I am certain that Saturday will be rather
cool, with max temps only in the U70s and 80s plains. San Luis
Valley may be the warmest location this day with temps around 90. As
for precip, the combination of when the disturbances will be pushing
through and how stable the plains will be (especially Sat
afternoon/evening) is leading to uncertainty of type/intensity of
precip. Based on current data, believe overall best chance of precip
during this period will be along the plains/mtns interface and
possibly along the NM border. For now, thunder of the plains Friday
evening does not look all that good and best forcing will already be
east of the region. For Saturday, it may simply be too stable over
the plains for strong convection. With that said, if we do warm up
enough, it could be a late convective show. In addition, some of the
precip that develops may last well into the evening/overnite hours
both late FRI and late Sat.

Sunday...

We will be warming up with the the best of any precip down along the
southern Sangres.

Monday and Tuesday...

HOT! Expect 100s along the communities along the lower Ark River
valley during these two days, with 90s rest of plains and even the
San Luis Valley. Heat Advisories will likely be needed during these
two days. Winds should be relatively light so fire wx threat will be
minimal.

Wednesday...

Monsoon returns to the region and expect scattered storms will
finally be possible over the higher terrain.

Thursday...

Thursday may be interesting. Mid level moisture will be over the
region, however a cool front with good low level moisture will be
advecting in to the low levels. NBM1 viewer guidance is showing some
rather healthy qpf these days over the region, so we may have a
heavy rain threat develop later in the week. \/Hodanish

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 317 PM MDT Thu Jul 13 2023

At KCOS and KPUB, outflow from convection over the eastern plains
was pushing back westward at 2030z, with risk of strong convection
at both sites through 03z-05z. Expect storms to be mainly
east of both terminals after 05z, though a few models do fire
another round of storms in the vicinity of KPUB 07z-08z. Once
storms end, winds will weaken and turn to light downslope toward
12z on Fri, which should keep main threat of stratus east of both
sites, with VFR conditions expected Fri morning. Cold front drops
through the plains midday Fri, with winds turning n-ne 18z-20z. Risk
of tsra looks low at both sites on Fri, as deeper moisture is
shunted se.

At KALS, VFR the next 24 hrs. Weakening convection drifting off
the mountains may produce some gusty outflow winds at times into
early this evening, then winds become light and skies clear after
03z-5z.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...PETERSEN
LONG TERM...HODANISH
AVIATION...PETERSEN
Hazardous weather outlook, Jul 13, 11:30 AM MDT, 7 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1130 AM MDT Thu Jul 13 2023

COZ058>089-093>099-141730-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1130 AM MDT Thu Jul 13 2023

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Over the southeast plains along and east of a Limon to La Junta
to Kim line, scattered thunderstorms are expected this afternoon
and evening, and strong to severe storms are possible, with large
destructive hail up to baseball size and wind gusts to 70 mph. One
or two of the strongest storms may also be capable of producing a
tornado as well.

Further west along the I-25 corridor and over the eastern
mountains, outflow from convection on the plains may spark a
round of strong to severe storms late this afternoon into the
evening, with hail up to golfball size and wind gusts over 60 mph.

Over the mountains and interior valleys, isolated to scattered
thunderstorms are expected this afternoon and evening, with
lightning, gusty winds to 45 mph and small hail the main storm
risks.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A cooler and wetter end to the week and start to the weekend can be
expected across southern Colorado Friday and Saturday. Isolated to
scattered rain showers and thunderstorms are expected each day.
Stronger storms, particularly across the eastern plains, will be
capable of producing large hail and strong winds.

Elevated fire weather conditions are expected over the western
mountains, the San Luis Valley, and the Upper Arkansas River Valley
Friday through mid next week, given gusty winds and low daytime
humidities, though conditions become less widespread mid next week.

Much above average temperatures are becoming increasingly likely for
next week. These temperatures could increase the heat risk and
heated related issues for the region.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

10/10

In the hours before

Local storm report, Jul 13, 5:53 PM MDT, 1 hour 23 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
553 PM MDT Thu Jul 13 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     Hail             9 SW Avondale           38.14N 104.46W
07/13/2023  M2.75 inch       Pueblo             CO   Trained Spotter

&&
Local storm report, Jul 13, 6:04 PM MDT, 1 hour 12 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
604 PM MDT Thu Jul 13 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     Hail             5 NE Blende             38.29N 104.50W
07/13/2023  M2.75 inch       Pueblo             CO   ASOS

            Pueblo Memorial Airport. Several cars have
            wind shields blown out. Window blown out in
            the building.

&&
Special weather statement, Jul 13, 6:14 PM MDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Pueblo CO
614 PM MDT Thu Jul 13 2023

COZ083-086-140045-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Canon City Vicinity/Eastern Fremont County CO-
614 PM MDT Thu Jul 13 2023

...Strong thunderstorms will impact portions of southeastern Fremont,
northeastern Custer and southwestern Pueblo Counties through 645 PM
MDT...

At 613 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Florence to 9 miles
southwest of Pueblo Reservoir to 13 miles northeast of Greenhorn
Mountain. Movement was east at 55 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Southwestern Pueblo, Pueblo Reservoir, Pueblo West and Colorado City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Colorado.

&&

LAT...LON 3836 10487 3809 10445 3782 10433 3798 10489
      3819 10497 3831 10517
TIME...MOT...LOC 0013Z 290DEG 47KT 3828 10505 3817 10489 3803 10484

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

PS
Special weather statement, Jul 13, 6:45 PM MDT, 31 minutes before
Special Weather Statement
National Weather Service Pueblo CO
645 PM MDT Thu Jul 13 2023

COZ086-088-093-140115-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
La Junta Vicinity/Otero County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
645 PM MDT Thu Jul 13 2023

...A strong thunderstorm will impact portions of southwestern Otero,
north central Las Animas and southeastern Pueblo Counties through 715
PM MDT...

At 644 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles southwest of Fowler, or 30 miles southeast of Pueblo, moving
southeast at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southwestern Otero,
north central Las Animas and southeastern Pueblo Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM MDT for southeastern
Colorado.

A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Colorado.

&&

LAT...LON 3796 10435 3806 10417 3790 10375 3762 10411
TIME...MOT...LOC 0044Z 309DEG 21KT 3797 10420

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

PS
Special weather statement, Jul 13, 6:48 PM MDT, 28 minutes before
Special Weather Statement
National Weather Service Pueblo CO
648 PM MDT Thu Jul 13 2023

COZ083-086-140115-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Canon City Vicinity/Eastern Fremont County CO-
648 PM MDT Thu Jul 13 2023

...A strong thunderstorm will impact portions of east central Fremont
and northwestern Pueblo Counties through 715 PM MDT...

At 648 PM MDT, Doppler radar was tracking a strong thunderstorm near
Penrose, or 18 miles northeast of Junkins Burn Scar, moving east at
25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pueblo West and Penrose.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Colorado.

&&

LAT...LON 3831 10496 3841 10510 3849 10478 3831 10464
TIME...MOT...LOC 0048Z 265DEG 23KT 3836 10496

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

PS
Local storm report, Jul 13, 7:15 PM MDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Pueblo CO
715 PM MDT Thu Jul 13 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     Hail             1 NW Pueblo West        38.32N 104.77W
07/13/2023  M1.00 inch       Pueblo             CO   Trained Spotter

&&

MG

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Amarillo Airport, TX (KAMA), 00:00Z

1.3 hours before the tornado, 237 km from the path. July 14, 2023.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2023-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 2015 joules per kilogram, CIN -115, lifted condensation level 1413 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2023-07-14The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -138 square meters per square second, 0 to 6 km bulk shear 33 knots.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
2015 J/kg
Mixed-layer CIN
-115 J/kg
Surface CAPE
1073 J/kg
Mixed-layer LCL
1413 m above ground
0-6 km bulk shear
33 kt
0-1 km bulk shear
14 kt
0-1 km storm-relative helicity
-138 m²/s²
0-3 km storm-relative helicity
-93 m²/s²
Significant tornado parameter
0.0
Supercell composite
-3.8
0-3 km lapse rate
6.2 K/km

Open this sounding in Storm Lab

Amarillo Airport, TX (KAMA), 12:00Z

10.7 hours after it, 237 km from the path. July 14, 2023.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2023-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 71 joules per kilogram, CIN -310, lifted condensation level 1199 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2023-07-14The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 49 square meters per square second, 0 to 6 km bulk shear 30 knots.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
71 J/kg
Mixed-layer CIN
-310 J/kg
Surface CAPE
733 J/kg
Mixed-layer LCL
1199 m above ground
0-6 km bulk shear
30 kt
0-1 km bulk shear
8 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
373 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0
0-3 km lapse rate
4.2 K/km

Open this sounding in Storm Lab

The radar

The Pueblo radar (KPUX), 188 km away, was scanning. The volume nearest the touchdown began at 01:15 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
00:47 UTCTSTM WND DMG2 Ne PritchettBaca, COCorrects previous tstm wnd dmg report from 2 NE Pritchett. Pole snapped.
00:57 UTCTSTM WND DMG1 Nne PritchettBaca, COPower pole blown down. Time estimated by radar.
00:59 UTCTSTM WND DMG3 S PritchettBaca, COBarn roofs torn off, with most damage centered around County Road 13, and AA and Z. Time is estimated.
01:07 UTCTSTM WND DMG8 Se PritchettBaca, COPower pole blown down CR W and 17. Time estimated by radar.
01:16 UTCTORNADO12 Wnw CampoBaca, COBrief touchdown, which lasted 30 seconds.
01:44 UTCTORNADO1 Sw CampoBaca, COBrief touchdown. Lasted 20 seconds.
01:47 UTCTSTM WND DMG2 Ne PritchettBaca, COPole snapped.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2023 tornado in ColoradoEvery tornado in Colorado since 1950Warnings in force in Colorado nowThe forecast where you are

The other tornadoes of July 13, 2023

4 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
July 132:00 PM MDTUnratedLincoln, CO0.025
July 136:04 PM EDTEF0Rutland, VT11.820$50,000
July 136:13 PM CDTEF0Rock, WI0.425
July 137:44 PM MDTEF0Baca, CO0.010

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.